MAUDE Adverse Event Report: ENDOLOGIX AFX; LIMB STENT GRAFT

ENDOLOGIX AFX; LIMB STENT GRAFT
Model Number IS20-25/C55 SA
Medical Device Problem Codes Off-Label Use (1494); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 11/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx2 bifurcated stent graft, an afx vela suprarenal and an afx limb stent graft.Approximately two and a half (2.5) years post initial procedure routine follow up computed tomography identified aneurysm enlargement and a type ib endoleak of both iliac limbs.Reintervention is scheduled; however, has not yet taken place.The patient is reported to be in good condition.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident could not be completed.No medical records nor medical imaging relevant to the reported adverse event/incident was received by endologix.The user facility was unable to provide this information.During the investigation, endologix found reasonable evidence to suggest the device was used off-label.The iliac limbs were rcia 28.3mm and lcia 23.3mm (ifu states 10mm-23mm).Due to the absence of medical records and medical imaging; device, use, procedure, and/or anatomy relatedness to this adverse event/incident could not be evaluated.The final patient status was reported as being in good condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with durably.B6: relevant test/lab data - updated.G3: awareness date ¿ updated.H6: investigation finding codes - remove code 3233.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.Endologix was unable to perform an evaluation of the device as it remains implanted in the patient.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the additional endovascular procedure (ct evidence of addition of bilateral iliac stents) is confirmed.The bilateral type ib endoleaks and the sac growth are unconfirmed.This is moderately consistent with the reported adverse event/incident.During the investigation, endologix found reasonable evidence to suggest the device was used off-label.The iliac limbs were rcia 28.3mm and lcia 23.3mm (ifu states 10mm-23mm).This very likely could have caused the bilateral type ib endoleaks but that could not be conclusively determined.Additionally, there was significant tortuosity of the left iliac artery, this could have contributed to the reported event but could not be conclusively determined.The final patient status was reported as being in good condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.Corrections: b2: outcomes attributed to ae ¿ updated.B5: describe event or problem ¿ updated.B6: relevant tests and lab data - updated.G3: awareness date ¿ updated.H6: health effect - impact code ¿ remove 4614.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx2 bifurcated stent graft, an afx vela suprarenal and an afx limb stent graft.Approximately two and a half (2.5) years post initial procedure routine follow up computed tomography identified aneurysm enlargement and a type ib endoleak of both iliac limbs.Reintervention is scheduled; however, has not yet taken place.The patient is reported to be in good condition.After the follow-up report, additional information was received that on an unknown date, the physician treated the bilateral type ib endoleaks by extending both the right and the left iliac limbs.Further information for this intervention is not available.

Brand Name
AFX
Common Device Name
LIMB STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key12924419
Report Number2031527-2021-00482
Device Sequence Number11988539
Product Code MIH
UDI-Device Identifier00818009011466
UDI-Public(01)00818009011466(17)200810
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/10/2020
Device Model NumberIS20-25/C55 SA
Device Lot Number1727526001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/22/2021
Supplement Date Received by Manufacturer01/19/2022
10/06/2023
Initial Report FDA Received Date12/03/2021
Supplement Report FDA Received Date01/27/2022
12/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/25/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL (LN 2138595004); AFX2 BIFURCATED STENT GRAFT (LN 2037874001)
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age74 YR
Patient SexMale